Alert archive / Washington / Heat Advisories in 2017

Heat Advisory 2, NWS Spokane, WA

August 1, 2017Nez Perce County, Idaho; 7 counties in Washington

NWS Spokane, WA issued this heat advisory at Aug 1, 2017, 2:15 PM PDT for Nez Perce County, Idaho; 7 counties in Washington. It took effect at Aug 3, 2017, 12:00 PM PDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Aug 1, 2017, 2:15 PM PDT (21:15 UTC)
In effect from
Aug 3, 2017, 12:00 PM PDT
Expired
Aug 4, 2017, 8:00 PM PDT
In force
32 hr
Issued by
NWS Spokane, WA

Counties Nez Perce County, ID, Adams County, WA, Asotin County, WA, Chelan County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Okanogan County, WA

The radar

The Spokane radar (KOTX), 99 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2017-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2017-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3479 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

418 
WWUS76 KOTX 012115
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
215 PM PDT Tue Aug 1 2017

...EXCESSIVE HEAT ANTICIPATED LATE THIS WEEK...

IDZ026-WAZ032-034-041-043-020515-
/O.NEW.KOTX.HT.Y.0002.170803T1900Z-170805T0300Z/
Lewiston Area-Lower Garfield and Asotin Counties-Moses Lake Area-
Wenatchee Area-Okanogan Valley-
215 PM PDT Tue Aug 1 2017

...HEAT ADVISORY IN EFFECT FROM NOON THURSDAY TO 8 PM PDT
FRIDAY...

The National Weather Service in Spokane has issued a Heat
Advisory...which is in effect from noon Thursday to 8 PM PDT
Friday.

* Temperatures...Daytime highs will range from 98 to 103 with overnight
  lows 65 to 72. 

* Timing...Temperatures will peak between noon and 5 pm each day. 

* Locations...Lewiston, Culdesac, Clarkston, Pomeroy, Moses 
  Lake, Ephrata, Othello, Quincy, Wenatchee, Chelan, Entiat, 
  Cashmere, Brewster, and Bridgeport.

* Impacts...Very hot temperatures will create hazardous conditions
  for those who must spend a prolonged period of time outside. If
  possible...limit the time spent outdoors during the hottest 
  part of the day and stay in a cool or an air conditioned 
  location.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. Drink plenty of fluids...stay in an air-conditioned 
room...stay out of the sun...and check up on relatives and 
neighbors. When possible...reschedule strenuous activities to 
early morning or evening. Know the signs and symptoms of heat 
exhaustion and heat stroke. 

&&

$$
7 follow-up statements
351 
WWUS76 KOTX 020439
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
939 PM PDT Tue Aug 1 2017

...EXCESSIVE HEAT ANTICIPATED LATE THIS WEEK...

IDZ026-WAZ032-034-041-043-021815-
/O.CON.KOTX.HT.Y.0002.170803T1900Z-170805T0300Z/
Lewiston Area-Lower Garfield and Asotin Counties-Moses Lake Area-
Wenatchee Area-Okanogan Valley-
939 PM PDT Tue Aug 1 2017

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 8 PM PDT
FRIDAY...

* Temperatures...Daytime highs will range from 98 to 103 with 
  overnight lows 65 to 72.

* Timing...Temperatures will peak between noon and 5 pm each day.

* Locations...Clarkston, Pomeroy, Wenatchee, Chelan, Entiat, 
  Cashmere, Brewster, Bridgeport, Moses Lake, Ephrata, Othello, 
  Quincy, Lewiston, and Culdesac.

* Impacts...Very hot temperatures will create hazardous 
  conditions for those who must spend a prolonged period of time 
  outside. If possible...limit the time spent outdoors during 
  the hottest part of the day and stay in a cool or an air 
  conditioned location.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors. When possible...reschedule strenuous activities to
early morning or evening. Know the signs and symptoms of heat
exhaustion and heat stroke.

&&

$$
255 
WWUS76 KOTX 021753
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
1053 AM PDT Wed Aug 2 2017

...EXCESSIVE HEAT ANTICIPATED LATE THIS WEEK...

IDZ026-WAZ032-034-041-043-030600-
/O.CON.KOTX.HT.Y.0002.170803T1900Z-170805T0300Z/
Lewiston Area-Lower Garfield and Asotin Counties-Moses Lake Area-
Wenatchee Area-Okanogan Valley-
1053 AM PDT Wed Aug 2 2017

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 8 PM PDT
FRIDAY...

* Temperatures...Daytime highs will range from 98 to 103 with
  overnight lows 65 to 72. 

* Timing...Temperatures will peak between noon and 5 pm each day.

* Locations...Clarkston, Pomeroy, Wenatchee, Chelan, Entiat, 
  Cashmere, Brewster, Bridgeport, Moses Lake, Ephrata, Othello, 
  Quincy, Lewiston, and Culdesac.

* Impacts...Very hot temperatures will create hazardous 
  conditions for those who must spend a prolonged period of time 
  outside. If possible...limit the time spent outdoors during 
  the hottest part of the day and stay in a cool or an air 
  conditioned location.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors. When possible...reschedule strenuous activities to
early morning or evening. Know the signs and symptoms of heat
exhaustion and heat stroke.

&&

$$
313 
WWUS76 KOTX 030247
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
747 PM PDT Wed Aug 2 2017

...EXCESSIVE HEAT ANTICIPATED LATE THIS WEEK...

IDZ026-WAZ032-034-041-043-031900-
/O.CON.KOTX.HT.Y.0002.170803T1900Z-170805T0300Z/
Lewiston Area-Lower Garfield and Asotin Counties-Moses Lake Area-
Wenatchee Area-Okanogan Valley-
747 PM PDT Wed Aug 2 2017

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 8 PM PDT
FRIDAY...

* Temperatures...Daytime highs will range from 98 to 103 with 
  overnight lows 65 to 72.

* Timing...Temperatures will peak between noon and 5 pm each day.

* Locations...Clarkston, Pomeroy, Wenatchee, Chelan, Entiat, 
  Cashmere, Brewster, Bridgeport, Moses Lake, Ephrata, Othello, 
  Quincy, Lewiston, and Culdesac.

* Impacts...Very hot temperatures will create hazardous 
  conditions for those who must spend a prolonged period of time 
  outside. If possible...limit the time spent outdoors during 
  the hottest part of the day and stay in a cool or an air 
  conditioned location.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors. When possible...reschedule strenuous activities to
early morning or evening. Know the signs and symptoms of heat
exhaustion and heat stroke.

&&

$$
133 
WWUS76 KOTX 031837
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
1137 AM PDT Thu Aug 3 2017

...EXCESSIVE HEAT ANTICIPATED LATE THIS WEEK...

IDZ026-WAZ032-034-041-043-041845-
/O.CON.KOTX.HT.Y.0002.170803T1900Z-170805T0300Z/
Lewiston Area-Lower Garfield and Asotin Counties-Moses Lake Area-
Wenatchee Area-Okanogan Valley-
1137 AM PDT Thu Aug 3 2017

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT FRIDAY...

* Temperatures...highs in the upper 90s. lows in the mid 60s.

* Timing...Temperatures will peak between noon and 5 pm each day.

* Locations...Clarkston, Pomeroy, Wenatchee, Chelan, Entiat, 
  Cashmere, Brewster, Bridgeport, Moses Lake, Ephrata, Othello, 
  Quincy, Lewiston, and Culdesac.

* Impacts...Very hot temperatures will create hazardous 
  conditions for those who must spend a prolonged period of time 
  outside. If possible...limit the time spent outdoors during 
  the hottest part of the day and stay in a cool or an air 
  conditioned location.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors. When possible...reschedule strenuous activities to
early morning or evening. Know the signs and symptoms of heat
exhaustion and heat stroke.

&&

$$
568 
WWUS76 KOTX 041445
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
745 AM PDT Fri Aug 4 2017

IDZ026-WAZ032-034-041-043-042245-
/O.CON.KOTX.HT.Y.0002.000000T0000Z-170805T0300Z/
Lewiston Area-Lower Garfield and Asotin Counties-Moses Lake Area-
Wenatchee Area-Okanogan Valley-
745 AM PDT Fri Aug 4 2017

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* Temperatures...highs in the upper 90s. lows in the mid 60s.

* Timing...Temperatures will peak between noon and 5 pm each day.

* Locations...Clarkston, Pomeroy, Wenatchee, Chelan, Entiat, 
  Cashmere, Brewster, Bridgeport, Moses Lake, Ephrata, Othello, 
  Quincy, Lewiston, and Culdesac.

* Impacts...Very hot temperatures will create hazardous 
  conditions for those who must spend a prolonged period of time 
  outside. If possible...limit the time spent outdoors during 
  the hottest part of the day and stay in a cool or an air 
  conditioned location.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors. When possible...reschedule strenuous activities to
early morning or evening. Know the signs and symptoms of heat
exhaustion and heat stroke.

&&

$$
658 
WWUS76 KOTX 041713
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
1013 AM PDT Fri Aug 4 2017



WAZ034-041-043-041815-
/O.CAN.KOTX.HT.Y.0002.000000T0000Z-170805T0300Z/
Moses Lake Area-Wenatchee Area-Okanogan Valley-
1013 AM PDT Fri Aug 4 2017

...HEAT ADVISORY IS CANCELLED...

The National Weather Service in Spokane has cancelled the Heat
Advisory.

A thick smoke shield is expected to keep temperatures cooler than
previously thought today with highs in the 90s. While very warm
temperatures are expected...values will be below heat advisory
thresholds.  Thus the heat advisory has been cancelled.

$$

IDZ026-WAZ032-050300-
/O.CON.KOTX.HT.Y.0002.000000T0000Z-170805T0300Z/
Lewiston Area-Lower Garfield and Asotin Counties-
1013 AM PDT Fri Aug 4 2017

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* Temperatures...95 to 103.

* Timing...Temperatures will peak between 2 pm and 6 pm.

* Locations...Clarkston, Pomeroy, Lewiston, and Culdesac.

* Impacts...Very hot temperatures will create hazardous 
  conditions for those who must spend a prolonged period of time 
  outside. If possible...limit the time spent outdoors during 
  the hottest part of the day and stay in a cool or an air 
  conditioned location.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors. When possible...reschedule strenuous activities to
early morning or evening. Know the signs and symptoms of heat
exhaustion and heat stroke.

&&

$$
509 
WWUS76 KOTX 050251
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
751 PM PDT Fri Aug 4 2017

IDZ026-WAZ032-050400-
/O.EXP.KOTX.HT.Y.0002.000000T0000Z-170805T0300Z/
Lewiston Area-Lower Garfield and Asotin Counties-
751 PM PDT Fri Aug 4 2017

...HEAT ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

The heat threat is over for the time being in the Lewiston and
Clarkston area as temperatures cool slightly. Readings will still
be above normal, but not excessively hot. In addition, areas of 
smoke will limit temperature rises. 

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this heat advisory went out at Aug 1, 4:34 AM PDT, 9 hours 41 minutes earlier.

Area forecast discussion, Aug 1, 4:34 AM PDT, 9 hours 41 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
434 AM PDT Tue Aug 1 2017

.SYNOPSIS...
August will begin with much warmer than average temperatures.
Readings will climb well into the 90s and triple digits Thursday
into early next week. Wildfire smoke will become more prominent
this week as smoke from fires in British Columbia and Montana
become trapped under an increasingly strong high pressure ridge.

&&

.DISCUSSION...

Today through Wednesday: Ridge of high pressure has its ridge axis
pushed off the coast as disturbances overtop it. This repositioning
of the ridge axis, along with the heat trof forming Southern Oregon,
results in an interval of enhanced north and northeasterly winds
which will more than likely bring down some of the considerable
smoke produced by area fires, especially those in Southern British
Columbia. Thus areas of smoke remain advertised in the forecast
for a good portion of this time interval, otherwise it remains
fairly hot and dry. /Pelatti

Wednesday night through Monday...Hot and dry conditions will
continue across the region through the next week with all latest
model runs insistent in maintaining a sprawling upper level ridge
over the western US with a stubborn surface thermal trough
anchored more or less over the Columbia Basin. Daytime highs in
the mid 90s to low triple digits will be common each day...with
sultry overnight periods. Smoke from wildfires surrounding the
region...in BC and Montana...will settle in the northern valleys
each morning drawn in by weak north or northeasterly breezes in
the overnight hours feeding into the thermal trough...and
probably substantially mix out for only minimally filtered
sunshine in the afternoons.

There is a possibility that some deeper moisture...monsoonal in
nature or even drawn from tropical systems currently dying off of
Mexico may creep up into the area early next week...but there is
nothing at this time to indicate with any confidence of any
thunderstorm threat beyond random isolated mountain thunderstorms
near the end of the extended period. /Fugazzi

&&

.AVIATION...
12Z TAFS: High pressure will keep skies cloud free for the next
24 hour (and beyond). A light north wind will carry smoke from
regional wildfires into Washington the next several days. The
blue skies we have enjoyed the last few weeks under the influence
of westerlies will be replaced by smoke and haze.

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        95  65  95  66  97  67 /   0   0   0   0   0   0
Coeur d'Alene  94  58  93  60  96  61 /   0   0   0   0   0   0
Pullman        94  57  94  60  96  60 /   0   0   0   0   0   0
Lewiston      102  66 102  68 102  70 /   0   0   0   0   0   0
Colville       97  57  98  57 100  58 /   0   0   0   0   0   0
Sandpoint      92  53  90  54  94  53 /   0   0   0   0   0   0
Kellogg        92  56  88  57  94  58 /   0   0   0   0   0  10
Moses Lake    101  62 101  63 102  64 /   0   0   0   0   0   0
Wenatchee      99  71 100  71 101  73 /   0   0   0   0   0   0
Omak           99  66 101  66 101  67 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Aug 1, 4:04 AM PDT, 10 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
404 AM PDT Tue Aug 1 2017

IDZ001>004-026-027-WAZ031>038-041>044-021115-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Okanogan Highlands-Wenatchee Area-
East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau-
404 AM PDT Tue Aug 1 2017

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time. A extended period
of very hot temperatures will start today and continue on into
the next workweek. High temperatures will be in the 90s
to lower 100s

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A extended period of very hot temperatures will continue on into
the next workweek. High temperatures starting in the 90s to lower
100s will slowly warm up and peak with the hottest days Friday
and Saturday with valley highs generally ranging from the upper
90s to 107. Nighttime lows may only drop into the 60s or lower 70s
across the Columbia Basin, Wenatchee Area and LC Valley.

Nearby

Heat Advisories in Washington, 2017Heat Advisories in Idaho, 2017Every heat advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.